On a class of Hammerstein integral equations

Horst R. Thieme

Research output: Contribution to journalArticlepeer-review

21 Scopus citations


By a monotone representation of the nonlinearity we derive sufficient (and partly necessary) conditions for the unique existence of positive solutions of the Hammerstein integral equation {Mathematical expression} and for the convergence of successive approximations towards the solution. Further we study the corresponding nonlinear eigenvalue problem. Essentially we assume that the integral kernel k satisfies appropriate positivity conditions and that, for the nonlinearity f and any y ∈ D, rf(y,r) strictly monotone increases and f(y,r)/r strictly monotone decreases as r>0 increases.

Original languageEnglish (US)
Pages (from-to)49-84
Number of pages36
JournalManuscripta Mathematica
Issue number1
StatePublished - Mar 1979
Externally publishedYes

ASJC Scopus subject areas

  • General Mathematics


Dive into the research topics of 'On a class of Hammerstein integral equations'. Together they form a unique fingerprint.

Cite this